Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


hiv & hep c treatments
Dec 30, 2005

I am a 43 year old female who has been hiv and hep C positive since 1991. I have been fairly healthy and have taken various meds. I am concerned about my elevated liver enzymes. I have been on Viread, Viracept & Sustiva f/2 years. I discontinued the Viracept & Sustiva for 2 months(due to insurance issues)and my liver functions were almost normal. When I started the meds again my ALT's/AST's rose to mid 100's. Which meds for HIV are the least toxic to the liver. Thank you for your help!

Response from Dr. Pierone

Hello and thanks for posting. It is difficult to say which medications are least toxic to the liver since most liver reactions to HIV medications individual reactions and not predictable. But in some of the studies that have looked at this issue the antiretroviral agents that are more likely to be associated with liver toxicity are Norvir, Viramune, and Aptivus. None of these seem to apply in your current situation. The most important question which takes precedence over the blood liver enzyme levels for anyone with hepatitis C is what the stage of the liver disease is. This is determined by liver biopsy and to a large extent determines when it is time for HCV treatment. Best of luck to you!



Previous
Aptivus
Next
First-line Meds when Hepatitis C infected?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement